Starting a New Journey

Yesterday I went to a new psychiatrist for the first time in like 11+ months.

There was a lot of anxiety leading up to the appointment. I knew it was what I needed and it was a good thing in the long run, I was still nervous and scared.

But the appointment went well. I was immediately more comfortable with the psych nurse I saw than I ever was with the psychiatrists I’ve seen in the past. I felt like she was much more thorough than the others had been.

There were lots of questions, which is typical with a new psychiatrist. I didn’t feel judged or like I said things she didn’t really care about or think relevant. We even got off topic a couple times, but we quickly re-focused.

She doesn’t agree that I have Bipolar Disorder II like I was told several years ago. She thinks it’s depression with manic elements. I’ve started taking Zoloft and Seroquel.

New medications side effects always suck. The Zoloft is what’s making me feel like crap right now though. I’m got an upset stomach, and I’m not sleepy but I’m tired and I’ve got a pretty low energy level.


If I look at the paper from the pharmacy when I picked it up, typical side effects can include:

  • Dizziness
  • Feeling sleepy
  • Feeling tired or weak
  • Nervous or excitable
  • Upset stomach
  • Loose stools (diarrhea)
  • Dry mouth
  • Hard stools (constipation)
  • Not able to sleep

However, the side effects that require immediately notifying your doctor include:

  • Signs of an allergic reaction, like rash; hives; itching; red, swollen, blistered, or peeling skin with or without fever; wheezing; tightness in the chest or throat; trouble breathing or talking; unusual hoarseness; or swelling of the mouth, face, lips, tongue, or throat
  • Signs of low sodium levels like headache, trouble focusing, memory problems, feeling confused, weakness, seizures, or changes in balance
  • Signs of bleeding like throwing up blood or throw up that looks like coffee grounds; coughing up blood; blooding the urine; red, black, or tarry stools; bleeding from the gums; vaginal bleeding that is not normal; bruises without a reason that get bigger, or any bleeding that is very bad or that you cannot stop
  • Change in how you act
  • A heartbeat that does not feel normal
  • Chest pain or pressure
  • Not able to control bladder
  • Very bad headache
  • A big weight gain or loss
  • Lowered interest in sex
  • Change in sex ability

Now, I read these things and highlight all the side effects, so that if something does happen I can see if it’s something minor that should go away or if it’s something serious.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s